A guide to acquired vitamin K coagulophathy diagnosis and treatment: the Russian perspective


WOJCIECHOWSKI V. V. , CALINA D., TSAROUHAS K., PIVNIK A. V. , SERGIEVICH A. A. , KODINTSEV V. V. , ...More

DARU-JOURNAL OF PHARMACEUTICAL SCIENCES, vol.25, 2017 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Review
  • Volume: 25
  • Publication Date: 2017
  • Doi Number: 10.1186/s40199-017-0175-z
  • Title of Journal : DARU-JOURNAL OF PHARMACEUTICAL SCIENCES
  • Keywords: Vitamin K, Acquired coagulopathy, Rodenticides, FRESH-FROZEN PLASMA, MUNCHAUSEN-SYNDROME, VENOUS THROMBOEMBOLISM, OVER-ANTICOAGULATION, INDUCED COAGULOPATHY, SUPERWARFARIN, BRODIFACOUM, RODENTICIDE, WARFARIN, HEMORRHAGE

Abstract

Physicians often come across with cases of vitamin K antagonists-dependent coagulopathy for reasons such as accidental use of the vitamin K antagonists (VKA), excessive administration of prescribed anticoagulants of indirect action or not reported administration of vitamin K antagonists due to memory impairment and/or other mental disorders, even deliberate use thereof (attempt to murder or suicide). Rodenticide-poisoning (coumarins, warfarins) via food or occupational accidents are difficult to diagnose. This article discusses different types of acquired vitamin K-dependent coagulopathy. Differential diagnosis is primarily based on patient statements before additional causes of vitamin K deficiency are explored. Even when pathological vitamin K deficiency is not determined, appropriate and urgent medical treatment is necessary: administration of fresh frozen plasma or concentrated factors of the prothrombin complex, administration of vitamin K remedies along with symptomatic therapy. With early diagnosis and prescription of appropriate therapy, prognosis is favorable.